Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Noetherian ring extensions with trace conditions

Author: Robert B. Warfield
Journal: Trans. Amer. Math. Soc. 331 (1992), 449-463
MSC: Primary 16P40; Secondary 16D20, 16D30
MathSciNet review: 1080737
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Finite ring extensions of Noetherian rings with certain restrictions on the corresponding trace ideals are studied. This setting includes finite free extensions and extensions arising from actions of finite groups when the order of the group is invertible. In this setting we establish the following results which were previously obtained (for finite extensions without trace conditions) only under strong restrictions on the rings involved. Let $ R \subset S$ be an extension of Noetherian rings such that $ S$ is finitely generated as a left $ R$-module and such that the left trace ideal of $ S$ in $ R$ is equal to $ R$. If $ S$ is right fully bounded, or is a Jacobson ring, then $ R$ has the same property; furthermore, $ R$ and $ S$ have the same classical Krull dimension. If $ S$ is finitely generated as both a right and a left $ R$-module, if both trace ideals of $ S$ in $ R$ are equal to $ R$, and if $ S$ satisfies the strong second layer condition, then this condition also holds in $ R$. Finally, we compare the link graphs of $ R$ and $ S$

References [Enhancements On Off] (What's this?)

  • [1] A. D. Bell, Localization and ideal theory in Noetherian crossed products and differential operator rings, Ph.D. Dissertation, Univ. of Washington, 1984.
  • [2] -, Notes on localization in noncommutative Noetherian rings, Cuadernos de Algebra 9, Universidad de Granada, 1988.
  • [3] K. A. Brown and S. P. Smith, Bimodules over a solvable algebraic Lie algebra, Quart. J. Math. Oxford (2) 36 (1985), 129-139. MR 790475 (87d:17009)
  • [4] K. A. Brown and R. B. Warfield, Jr., The influence of ideal structure on representation theory, J. Algebra 116 (1988), 294-315. MR 953153 (89k:16026)
  • [5] B. Cortzen and L. W. Small, Finite extensions of rings, Proc. Amer. Math. Soc. 103 (1988), 1058-1062. MR 954983 (89f:16020)
  • [6] K. R. Goodearl and R. B. Warfield, Jr., An introduction to noncommutative Noetherian rings, London Math. Soc. Student Texts, no. 16, Cambridge Univ. Press, Cambridge, 1989. MR 1020298 (91c:16001)
  • [7] T. J. Hodges and J. Osterburg, A rank two indecomposable projective module over a Noetherian domain of Krull dimension one, J. London Math. Soc. 19 (1987), 139-144. MR 872127 (88h:16032)
  • [8] A. V. Jategaonkar, Noetherian bimodules, primary decomposition, and Jacobson's conjecture, J. Algebra 71 (1981), 379-400. MR 630604 (83d:16016)
  • [9] -, Localization in Noetherian rings, London Math. Soc. Lecture Notes, no. 98, Cambridge Univ. Press, Cambridge, 1986. MR 839644 (88c:16005)
  • [10] G. R. Krause and T. H. Lenagan, Growth of algebras and Gelfand-Kirillov dimension, Pitman, London, 1985. MR 781129 (86g:16001)
  • [11] T. H. Lenagan, Artinian ideals in Noetherian rings, Proc. Amer. Math. Soc. 51 (1975), 499-500. MR 0384862 (52:5732)
  • [12] T. H. Lenagan and R. B. Warfield, Jr., Affiliated series and extensions of modules, J. Algebra (to appear). MR 1125211 (92m:16037)
  • [13] E. S. Letzter, Primitive ideals in finite extensions of Noetherian rings, J. London Math. Soc. (2) 39 (1989), 427-435. MR 1002455 (90f:16013)
  • [14] -, Prime ideals in finite extensions of Noetherian rings, J. Algebra 135 (1990), 412-439. MR 1080857 (91m:16020)
  • [15] J. C. McConnell and J. C. Robson, Noncommutative Noetherian rings, Wiley-Interscience, New York, 1988. MR 934572 (89j:16023)
  • [16] S. Montgomery, Fixed rings of finite automorphism groups of associative rings, Lecture Notes in Math., vol. 818, Springer-Verlag, New York, 1980. MR 590245 (81j:16041)
  • [17] L. W. Small and R. B. Warfield, Jr., Finite extensions of rings. II, preprint, Univ. of California, San Diego.
  • [18] L. Soueif, Normalizing extensions and injective modules, essentially bounded normalizing extensions, Comm. Algebra 15 (1987), 1607-1619. MR 884764 (88d:16016)
  • [19] R. B. Warfield, Jr., Bond invariance of $ G$-rings and localization, Proc. Amer. Math. Soc. 111 (1991), 13-18. MR 1027102 (91d:16040)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 16P40, 16D20, 16D30

Retrieve articles in all journals with MSC: 16P40, 16D20, 16D30

Additional Information

Keywords: Noetherian ring, ring extension, Noetherian bimodule, trace ideal, Jacobson ring, Krull dimension, fully bounded ring, second layer condition, link, prime ideal
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society